Should I terminate the pregnancy?
Q: I had my last monthly period on 29th November. Since I was going to attend a religious ceremony I started taking 4 tablets Regestrone daily to postpone my periods. They were due on 29th December. And I started the tablet from 26th December. I took a total of 20 tablets in 5 days but after I stopped taking these tablets I came to know I am pregnant. Is it safe to continue with this pregnancy or will there be any side effects? Or Should I terminate this pregnancy? Please advise.
A:Norethisterone (Regestrone) is not to be taken by women who are either pregnant or suspected to be pregnant. However the only adverse effect known to occur is the possibility of masculinisation of female foetus, that too, when high doses are consumed from Day 45 of pregnancy onwards. Since you do not fall in this category, I see no reason for you to be either unduly concerned or terminate pregnancy.